View Full Version : Meds, or Me?


Kerokid
02-24-07, 06:42 PM
I'll just jump right into the story... About an hour ago, My girlfriend invited me to go eat with her Family... Normally I would be exsatic! But, today... After about a week on Concerta... I didn't care... I didn't want to go... Then finally when I realized I may have hurt her feelings.. I cried for about half-an-hour... I don't get it... I love her, I do... I just don't feel like it when I'm on my meds... Any suggestions?

livinginchaos
02-25-07, 12:55 PM
Talk with your doc! If you don't think the meds are working for you then there are others to try that might work better.

Courtney

PS. did you explain things to your gf? You might want to do that . . . explain how you've been feeling with your meds.

Kerokid
02-25-07, 02:29 PM
No, I haven't explained how I really feel on my meds... I told her they make me feel a bit depressed, but other than that she doesn't know anything... I don't want to say anything else about it for fear of how she will react... seeing as one of the things the meds change, is that I don't have any feelings for her while they're in my system...

livinginchaos
02-25-07, 02:39 PM
definitely talk with your doc and talk about the possibility of a different med. There are several out there to try.

justhope
02-26-07, 02:13 PM
I went through this on a couple of different stimulants...sometimes too high of a dosage will shut you down...and sometimes you need a different med all together. Tell your doctor...and see if he will let you try something else or change your dosage. The hardest thing is finding the best med & dosage, that everyone is happy with. Don't give up.


Hope

Kerokid
02-26-07, 06:07 PM
Thanks for all of the advice guys! Is it also possible that the Concerta's Zombie effects wears off after a while? For example, I used to get so sick when I started taking it!

ADDq&a
02-26-07, 09:39 PM
Talk to your doctor about lowering your dose incrementally, see if that improves your emotional response without hindering your attention span.

Kerokid
02-27-07, 06:32 PM
Honestly, The concerta isn't helping that much, It is helping, just not very much. I've heard that side-effects are sometimes worse when you aren't on high-enough of a dose!

Scattered
02-27-07, 07:05 PM
Honestly, The concerta isn't helping that much, It is helping, just not very much. I've heard that side-effects are sometimes worse when you aren't on high-enough of a dose!I never heard that. Usually the higher the dose the more side effects. Twenty to fifty percent of adults aren't helped signficantly by medication -- hopefully you're not in that camp. There is a bit of a settling in period with Concerta -- I had anger/rage feelings for a couple of months that went away after that. I don't know about your symptoms -- each of us is our own case study. If this doesn't work out, another med might. Keep communicating with your doctor on what your experiencing. Sometimes it's worth it to seek out someone who specializes in ADHD medications.

Take care,
Scattered

Kerokid
02-28-07, 10:55 PM
My father is a doctor... and that is what he said... But he isn't a psychologist specialisizing in ADHD... He IS however going to Philedelphia in a couple of days to speak with some psychologists to get himself the right medication, due to the fact that he also has ADHD

brittalitt
04-16-07, 09:52 PM
i have some weird mood swings like that too, except concerta did nothing for me and now i'm on adderal and it does crazy stuff like that.